MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FILTERWIRE EZ?; TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION

BOSTON SCIENTIFIC CORPORATION FILTERWIRE EZ?; TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION
Model Number H749201001900
Medical Device Problem Codes Nonstandard Device (1420); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 06nov2025.It was reported that the filterwire failed to deploy.A patient underwent a left-sided percutaneous carotid artery balloon dilation and stenting procedure, which included stent implantation under a cerebral filterwire and full cerebral angiography.The target lesion, with more than 70% stenosis, was located at the c1 opening of the left internal carotid artery.A 190cm filterwire was advanced into the target lesion for internal carotid artery stenting.When reaching c2 segment of left internal carotid artery, upon deployment, it was noted that the filterwire could not be deployed despite multiple attempts.The physician withdrew the protection system along the vessel and attempted to deploy it in an extracorporeal environment, but high resistance persisted, and the guidewire became deformed.Although the filterwire was eventually pushed out, it could not fully expand and was deemed unusable for thrombus capture.The procedure was completed using a different device.However, device analysis revealed the spring tip and all section of the filter including the nosecone were detached.
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).Device evaluated by mfr: the device was returned for evaluation.Media inspection revealed that the filterwire was kinked.The wire returned inside the delivery sheath and the filter bag came back in deployed state.It is possible to observe that the delivery sheath was kinked at the proximal section.The spring tip was detached.All section of the filter including the nosecone was detached.Sheathing/unsheathing could not be performed, since all section of the fitter including the nosecone was detached.No other issues were identified with the device.
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).H6 - evaluation method codes: updated with the available information, boston scientific concludes: device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Device technical analysis: the device was returned for evaluation.Media inspection revealed that the filterwire was kinked.The wire returned inside the delivery sheath and the filter bag came back in deployed state.It is possible to observe that the delivery sheath was kinked at the proximal section.The spring tip was detached.All section of the filter including the nosecone was detached.Sheathing/unsheathing could not be performed, since all section of the fitter including the nosecone was detached.No other issues were identified with the device.Risk review a risk review was completed and confirmed that the event of delivery sheath kinked, spring tip detached/separated and filterwire detached/separated were defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific concludes the most probable root cause as cause traced to device design.During the product analysis, it was possible to observed that the delivery sheath was kinked at the proximal section, the spring tip was detached and all section of the filter including the nosecone was detached, it may be related with some other factors such as; excessive handling of the device, the technique used by the physician and normal procedural difficulties encountered during the procedure that could have possibly affected the device performance and its integrity, moreover a device history record (dhr) review was conducted and no deviations that could have contributed to the reported event were found.
 
Event or Problem Description

Brand Name
FILTERWIRE EZ?
Common Device Name
TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23708883
Report Number2124215-2025-85671
Device Sequence Number18798811
Product Code NFA
UDI-Device Identifier08714729470854
UDI-Public(01)08714729470854(17)260212(10)33412499
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2026
Device Model NumberH749201001900
Device Catalogue NumberH749201001900
Device Lot Number0033412499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale
Patient Weight50 KG